MAUDE Adverse Event Report: COOK INC DUCKBILL HYSTEROSCOPIC POLYP SNARE; FDI SNARE, FLEXIBLE

COOK INC DUCKBILL HYSTEROSCOPIC POLYP SNARE; FDI SNARE, FLEXIBLE
Model Number N/A
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/30/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
It was reported by the user facility that a patient underwent a procedure to remove polyps in the uterine cavity.The attending physician attempted to extract polyps by using a duckbill hysteroscopic polyp snare.The tip of the snare broke but did not separate.There were no unintended sections of the device that remained inside of the patient¿s body, nor did the patient experience any adverse effects due to this occurrence.No further information was provided.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, device history record, specification and quality control was conducted on the returned device during the investigation.A visual examination of the device noted a kink in the coil assembly between the snare and cannula near the tip of the sheath.Examinations of the snare noted one of the wires were loose.Review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.A functional test was performed and the handle did actuate the snare without issue.Review of non-conformance data revealed that there were two non-conformances listed on the device history record, not related to complaint condition.Based on the provided information a definitive root cause cannot be established or reported at this time.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.Per the risk assessment no further action is required.

Brand Name
DUCKBILL HYSTEROSCOPIC POLYP SNARE
Common Device Name
FDI SNARE, FLEXIBLE
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6343233
Report Number1820334-2017-00309
Device Sequence Number737311
Product Code FDI
UDI-Device Identifier00827002545731
UDI-Public(01)00827002545731(17)180826(10)6155172
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K923031
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberJ-DHPS-555025
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/30/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/20/2017
Supplement Report FDA Received Date05/25/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1